Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 22, 2012, 9:09 PM EDT for Cobb County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2012, 9:09 PM EDT (01:09 UTC)
- Expired
- Mar 22, 2012, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:25 PM EDT | TSTM WND DMG | 2 W Marietta, GA | A WSB-TV NEWS REPORTER CONFIRMED A LARGE HARDWOOD TREE BROKE OFF AT THE GROUND LEVEL AND FELL ON THE ROOF OF A CAR IN THE HICKORY WALK SUBDIVISION OFF WHITLOCK AVENUE. ALSO HALF INCH SIZED HAIL FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS82 KFFC 230109
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT THU MAR 22 2012
GAZ032-230145-
909 PM EDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND
HEAVY RAIN IN COBB COUNTY UNTIL 945 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JIM R MILLER PARK...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS BETWEEN 1/2 TO 1 INCH CAN BE EXPECTED ACROSS COBB
COUNTY...INCLUDING AREAS AROUND DUE WEST...LOST MOUNTAIN PARK...JIM
R MILLER PARK...POWDER SPRINGS...KENNESAW...KENNESAW STATE
UNIVERSITY...DOBBINS AIR RESERVE BASE...SMYRNA...MARIETTA...WHITE
WATER PARK...SANDY PLAINS AND MOUNT BETHEL. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3408 8464 3408 8458 3397 8438 3389 8446
3380 8470 3387 8473 3394 8472 3395 8474
3398 8474
TIME...MOT...LOC 0108Z 248DEG 25KT 3393 8460
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 22, 7:53 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 22, 7:53 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 PM EDT THU MAR 22 2012 .PREV DISCUSSION... /ISSUED 325 PM EDT THU MAR 22 2012/ SHORT TERM /TONIGHT THROUGH SATURDAY/... LOW PRESSURE ALOFT OVER THE MID U.S. FORECAST TO MOVE TO THE OH/TN VALLEYS LATE SATURDAY WITH A WEAK COLD FRONT MOVING INTO THE AREA AS WELL. INCREASING CHANCES OF SHOWERS AND STORMS CAN BE EXPECTED. ENOUGH DIFFERENCES WITH THE MODELS FOR RATHER HIGH UNCERTAINTY WITH RESPECT TO OVERALL TIMING OF PRECIP AND WHEN IT WILL END/DIMINISH AND HOW MUCH THUNDERSTORM ACTIVITY THERE WILL BE AND WHEN. THERE IS CONCERN FOR A RATHER SLOW MOVING AXIS OF HEAVIER RAIN CURRENTLY OVER AL. MODELS INDICATING THIS POTENTIAL MOVES OVER THE AREA LATER TONIGHT WITH GENERALLY HIGH PRECIP CHANCES ALSO ON FRIDAY. MODELS SUGGESTING THE UPPER SYSTEM WILL BE PICKING UP SPEED BUT UNSURE WHEN THIS WILL HAPPEN. IF/WHEN THE UPPER SYSTEM PICKS UP THE SPEED OF MOVEMENT...THIS WILL INCREASE THE SPEED OF MOVEMENT OF THE HEAVIER RAIN POTENTIAL ACROSS THE AREA. ALSO SOME CONCERN FOR SEVERE WEATHER OVER N GA FRIDAY AS THE COLD AIR ALOFT GETS CLOSER AND THE INSTABILITY MAXIMIZES IN THE AFTERNOON. BEST RAIN CHANCES EXPECTED TO SHIFT TO THE SE CWA SATURDAY. HOWEVER RAIN CHANCES WILL CONTINUE ACROSS THE ENTIRE AREA AS THE UPPER SYSTEM MOVES TO THE TN VALLEY. ALSO WITH THE BEST INSTABILITY SHIFTING TO THE SE...SOME POTENTIAL FOR SEVERE WEATHER MAINLY FOR CENTRAL GA AS WELL. FORECAST LOW TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL TONIGHT AND AROUND 15 DEGREES ABOVE NORMAL FRIDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 8-10 DEGREES ABOVE NORMAL FRIDAY AND AROUND 5 DEGREES ABOVE NORMAL SATURDAY. TENDED TO GENERALLY FAVOR COOLER OR A BLEND OF MODELS HIGHS AND WARMER LOWS. OVERALL CONFIDENCE IS LOW TO MEDIUM. LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES PLANNED... CLOSED UPPER LOW MOVES INTO THE CAROLINAS AND MID-ATLANTIC STATES SUNDAY. COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW CENTER KEEPS AIRMASS MARGINALLY UNSTABLE ACROSS THE STATE SUNDAY...BUT HAVE TRIMMED THE SLIGHT CHANCE POPS OUT OF THE FAR WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. FOR THE BEGINNING OF NEXT WEEK...UPPER RIDGE SHIFTS EAST ACROSS THE STATE WITH DRY AND WARM WEATHER RETURNING. NEXT CHANCE OF PRECIPITATION APPROACHES AT THE END OF THE PERIOD AS THE UPPER LEVEL PATTERN FLATTENS AND A WEAK SOUTHWESTERLY UPPER FLOW SPREADS ACROSS THE SOUTHEASTERN U.S. 20 && .AVIATION... 00Z UPDATE... VFR CONDITIONS CONTINUE TO PREVAIL BUT THIS WILL CHANGE AS THE FRONTAL SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECTING TSRA/SHRA ACROSS THE TAF SITES THROUGH THE PERIOD. CEILINGS AND VSBYS WILL FLUCTUATE BETWEEN VFR AND MVFR WITH SOME BRIEF PERIODS OF IFR IN THE STRONGER THUNDERSTORMS THROUGH 06Z SAT. WINDS ARE OUT OF THE E-SE AND EXPECTED TO TURN TO THE SW BY 15-17Z FRI. WIND SPEEDS WILL STAY IN THE 5-10KT RANGE. //ATL CONFIDENCE...00Z UPDATE... CONFIDENCE IS MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 77 58 74 / 50 90 80 60 ATLANTA 64 76 58 72 / 60 90 60 50 BLAIRSVILLE 58 69 52 67 / 80 90 70 50 CARTERSVILLE 61 75 54 73 / 80 90 50 40 COLUMBUS 65 79 62 75 / 50 90 60 60 GAINESVILLE 60 74 57 73 / 70 90 70 50 MACON 62 80 61 75 / 50 70 80 70 ROME 61 75 55 73 / 80 90 50 40 PEACHTREE CITY 61 76 55 73 / 50 90 60 50 VIDALIA 63 83 63 78 / 20 60 80 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 22, 5:59 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT THU MAR 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 559 PM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED. .SYNOPSIS... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CONTINUE TO WEAKEN OVER NORTH AND CENTRAL GEORGIA OVERNIGHT AS A SLOW MOVING UPPER LOW OVER THE SOUTHERN PLAINS LIFTS INTO THE MID- MISSISSIPPI VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM TONIGHT WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. .DISCUSSION... CONTINUED WEAKENING OF THE MID AND UPPER LEVEL RIDGING THAT HAS PERSISTED ACROSS GEORGIA WILL ALLOW FOR SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP OVERNIGHT. INSTABILITY WILL REMAIN MARGINAL WITH CAPE VALUES IN THE 500 TO 1000 RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY WITH A SLIGHT CHANCE ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 22, 5:58 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT THU MAR 22 2012
GAZ033-043-044-222230-
558 PM EDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
DOUGLAS AND FULTON COUNTIES UNTIL 630 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMPBELLTON...MOVING NORTHEAST AT 25 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH PER HOUR CAN BE
EXPECTED ACROSS DOUGLAS AND FULTON COUNTIES...INCLUDING AREAS AROUND
CHATTAHOOCHEE HILL COUNTRY...BILL ARP...CAMPBELLTON...CHAPEL
HILL...DOUGLASVILLE...SANDTOWN...SWEETWATER CREEK STATE PARK AND
BANKHEAD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. PEA SIZE
HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
LAT...LON 3378 8473 3378 8460 3375 8458 3378 8453
3378 8443 3351 8468 3361 8486
TIME...MOT...LOC 2157Z 212DEG 21KT 3365 8471Special weather statement, Mar 22, 7:21 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT THU MAR 22 2012
GAZ078-089-090-102-222345-
721 PM EDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN STEWART...MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES
UNTIL 745 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BIBB CITY TO SANFORD...MOVING NORTHEAST
AT 20 MPH.
RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCHE PER HOUR CAN BE
EXPECTED ACROSS STEWART...MUSCOGEE...CHATTAHOOCHEE AND HARRIS
COUNTIES...INCLUDING AREAS AROUND FLORENCE MARINA STATE PARK...GREEN
ISLAND HILLS...GOAT ROCK LAKE...OMAHA...COLUMBUS...BIBB CITY...LAUREL
HILLS...CARTER ACRES...MULBERRY GROVE...FORT BENNING/LAWSON ARMY AIR
FIELD...AVONDALE...ROSE HILL...COLUMBUS METROPOLITAN
AIRPORT...FORTSON AND HIGHLAND PARK. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY. SMALL HAIL IS ALSO POSSIBLE WITH THESE
STORMS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3209 8506 3213 8507 3223 8497
3223 8493 3227 8490 3232 8501 3243 8497
3245 8500 3251 8501 3265 8511 3267 8470
3192 8469
TIME...MOT...LOC 2320Z 270DEG 18KT 3249 8500 3230 8501
3200 8500Special weather statement, Mar 22, 8:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT THU MAR 22 2012
GAZ079-089>091-230115-
844 PM EDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TALBOT...
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 915 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING...MOVING NORTHEAST
AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TALBOT...MUSCOGEE...MARION AND CHATTAHOOCHEE
COUNTIES...INCLUDING AREAS AROUND BRANTLEY...EELBECK/WEST FORT
BENNING...UPATOI...MARION ESTATES...OAKLAND...JUNIPER...BOX
SPRINGS...FIVE POINTS...GENEVA...BALDWINVILLE...PO BIDDY
CROSSROADS...JUNCTION CITY AND TALBOTTON. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3253 8483 3259 8473 3259 8470 3261 8469
3273 8446 3262 8439 3261 8441 3257 8441
3256 8444 3254 8445 3250 8444 3248 8441
3246 8441 3228 8470
TIME...MOT...LOC 0043Z 218DEG 23KT 3247 8469Special weather statement, Mar 22, 9:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT THU MAR 22 2012
GAZ032-230145-
909 PM EDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND
HEAVY RAIN IN COBB COUNTY UNTIL 945 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JIM R MILLER PARK...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS BETWEEN 1/2 TO 1 INCH CAN BE EXPECTED ACROSS COBB
COUNTY...INCLUDING AREAS AROUND DUE WEST...LOST MOUNTAIN PARK...JIM
R MILLER PARK...POWDER SPRINGS...KENNESAW...KENNESAW STATE
UNIVERSITY...DOBBINS AIR RESERVE BASE...SMYRNA...MARIETTA...WHITE
WATER PARK...SANDY PLAINS AND MOUNT BETHEL. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3408 8464 3408 8458 3397 8438 3389 8446
3380 8470 3387 8473 3394 8472 3395 8474
3398 8474
TIME...MOT...LOC 0108Z 248DEG 25KT 3393 8460The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:44 PM EDT | Special Weather Statement | FFC | Marion | 31 min |
| Mar 22, 9:41 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Mar 23, 3:05 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Mar 23, 7:12 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Mar 23, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 24 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.